Alert archive / Texas / Flash Flood Warnings in 1995
Flash Flood Warning 22, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 25, 1995, 2:00 PM CDT for Archer County, Wichita County, Texas. It was in force for 3 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 25, 1995, 2:00 PM CDT (19:00 UTC)
- Expired
- May 25, 1995, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Archer County, TX, Wichita County, TX
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 7.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 251902
FFWOKC
TXC009-485-252200-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
200 PM CDT THU MAY 25 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 500 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN NORTHERN TEXAS
ARCHER AND WICHITA
INCLUDING THE FOLLOWING LOCATIONS
ARCHER CITY...HOLLIDAY...IOWA PARK...KAMAY...LAKE KICKAPOO
...LAKE WICHITA...SHEPPARD AFB...VALLEY VIEW AND WICHITA
FALLS
AT 200 PM CDT RADAR INDICATED VERY HEAVY RAIN CONTINUING ACROSS MOST OF
WICHITA AND CENTRAL AND NORTHERN ARCHER COUNTIES. IN EXCESS OF 2 INCHES
OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF ARCHER AND WICHITA
COUNTIES SINCE MIDDAY. MEANWHILE... HEAVY RAIN WILL CONTINUE TO MOVE
ACROSS THE AREA THROUGH THE MID AFTERNOON HOURS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO. DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER. THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.
LAT...LON 3349 9847 3348 9886 3405 9888 3401 9843
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 25, 10:18 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 25, 10:18 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
1015 AM CDT THU MAY 25 1995
UPDATED ZONES TO INCRESE POPS SW WITH CURRENT WIDESPREAD AREA OF RW/TRW
IN THE SW. STORMS IN WRN NTX ARE PRODUCING CLOSE TO HALF INCH HAIL IN
KNOX CITY RIGHT NOW. CI BLOWOFF OF STORMS IS ALSO OVERTAKING THE FEW
AREAS IN THE FA THAT HAD A CHANCE OF SUN THIS MORNING...SO ALSO LOWERED
TEMPS A CAT.
REST OF PACKAGE LOOKS GOOD FROM QUICK LOOK AT TVHIS MORNING'S MODELS.
_
26/SPEGIn the hours before
Local storm report, May 25, 11:19 AM CDT, 2 hours 41 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1118 AM CDT THU MAY 25 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1055 AM MEGARGEL OK 0.75 INCH HAIL IN MEGARGEL 5/25/95 FROM VOLUNTEER FD SN
Local storm report, May 25, 11:22 AM CDT, 2 hours 38 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1118 AM CDT THU MAY 25 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1055 AM MEGARGEL TX 0.75 INCH HAIL IN MEGARGEL 5/25/95 ARCHER FROM VOLUNTEER FD SN
Special weather statement, May 25, 12:26 PM CDT, 1 hour 34 minutes before
OKZ004>053-TXZ083>090-261200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1230 PM CDT THU MAY 25 1995 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER PORTIONS OF SOUTHWESTERN OKLAHOMA AND OVER THE WESTERN PART OF NORTH TEXAS. THE AREA IS GENERALLY SOUTH OF A LINE FROM ERICK TO WAURIKA. THE PRIMARY SEVERE WEATHER THREAT TODAY AND TONIGHT WILL BE HAIL AND STRONG WINDS. THERE IS ALSO A POSSIBILITY OF LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF OKLAHOMA AND NORTH TEXAS THIS AFTERNOON AND TONIGHT. COOL AND STABLE AIR AT THE SURFACE CONTINUES ACROSS THE AREA THIS AFTERNOON. THE DEPTH OF THIS LAYER IS RELATIVELY SHALLOW...AND STRONG STORMS HAVE DEVELOPED IN THE WESTERN PART OF NORTH TEXAS THIS MORNING PRODUCING HAIL UP TO 3/4 INCH. THESE STORMS WILL CONTINUE TO MOVE INTO SOUTHERN OKLAHOMA AND REDEVLOP IN WESTERN NORTH TEXAS. ALTHOUGH HAIL IS POSSIBLE WITH THESE STORMS...THE MAIN THREAT WILL BE HEAVY RAIN. THE FRONT THAT USHERED IN THE COOL AND STABLE AIR CONTINUES TO STRETCH ACROSS NORTHEAST AND CENTRAL TEXAS. THIS FRONT IS EXPECTED TO RETREAT SLOWLY NORTHWARD OVERNIGHT ALLOWING GREATER INSTABILITY TO RETURN TO PORTIONS OF NORTH TEXAS AND SOUTHERN OKLAHOMA. THUNDERSTORMS MAY AGAIN DEVELOP TONIGHT WITH THE MAIN THREAT BEING HEAVY RAIN TO THE NORTH OF THE FRONT. HOWEVER SOME STORMS MAY BE CAPABLE OF PRODUCING HAIL AND STRONG WINDS...ESPECIALLY ALONG AND SOUTH OF THE FRONT. SPOTTER GROUPS IN SOUTHWEST OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS SHOULD STAY INFORMED ON THE LATEST WEATHER CONDITIONS AND FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. _ SPEG
Local storm report, May 25, 1:43 PM CDT, 17 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 145 PM CDT THU MAY 25 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 125 PM HENRIETTA TX 0.88 INCH HAIL ON THE EAST 5/25/95 CLAY SIDE OF HENRIETTA SN
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:53 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 67 min |
| May 25, 1:14 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 46 min |
| May 25, 1:44 PM CDT | Flash Flood Warning | OUN | Clay | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.